Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night Sweats
Dec 9, 2004

Dear Dr. Keith,

I am a nurse and my cousin is been asking me a lots of question about HIV. My cousin is been positive for 4 years now, she started her therapy with combivir & sustiva for almost six weeks now, her CD4 before therapy is about 450 and VL about 5,000. My question to you is, about night sweats. She been having a night sweats for a week now. She is not sick, no fever nor cough, even her x-ray result is clear. Which lead me to think that she doesn't have a TB. My only question is, why is she having a night sweats now right after few weeks of having therapy since she doesn't have it before she started her medication. Is the night sweat signifies any OI or a side effects of the medicatons? Aside from that she is well tolerating the medications, aside from getting a bloating and hyperacidity. She had her bld. drawn yesterday to see how well she is doing with the medications that she just started, and will be seing her Primary provider next weeks. The only thing is, she is so worried about it and can't wait for next week to seek an answer for her night sweats. Pls. be so kind to answer my question. I felt terribly bad if she ask me a question that I don't have an answer.Thank you for your effort.

worried cousin

Response from Dr. Henry

Some patients paradoxically develop symptoms when antiretroviral medications are started (partly due to the awakening or sudden shifts occuring in the immune system). Night sweats per se are not very common with your cousin's regimen though sleep abnormalities with nightmares and sweats is seen with the Sustiva. I would want to know the details of the new night sweats if I was the HIV provider (who would know what the TB status and other medical history) in order to both assess what could be causing that and to reassure the patient. KH



Previous
Glucosimine Interacts with HIV Meds?
Next
Skinny but HIGH cholesterol!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement